Doctors warn painkillers linked to debilitating side effects for women

A new study has found a link between the use of certain pain killers and hearing loss in women. Researchers
All
Doctors have found a link between the pills and a serious health issue.

A new study has found a link between the use of certain pain killers and hearing loss in women.

Researchers say they found that women who regularly used pain killers, such as ibuprofen, for a long period of time were at a higher risk of developing hearing loss.

Anyone who has suffered with hearing loss knows just how frustrating it can be and most would do anything to prevent it from developing any further, which is why the news has come as a surprise to many.

For this study, published in the American Journal of Epidemiology, researchers focussed on women over 60 as they found they were the most affected by the pain killers.

They found that women who used ibuprofen and acetaminophen were more likely to suffer from hearing loss, at 10 per cent and 9 per cent respectively.

Interestingly enough, women who used aspirin instead did not suffer the same side effects.

With pain killers used so commonly these days, the findings are a worry for some doctors who regularly prescribe these pills to deal with common aches and pains.

The women who partook in the study had been taking at least two of the pills a week for the past six years.

They study’s senior author Gary Curhan, a Harvard Medical School professor and physician in the Channing Division of Network Medicine at Brigham and Women’s Hospital in Boston said GPs needed to listen up.

“Although the magnitude of higher risk of hearing loss with analgesic use was modest, given how commonly these medications are used, even a small increase in risk could have important health implications.”

Have you lost some of your hearing as you’ve gotten older? Do you take pain killers very often?

  1. Diana Ross  

    Check outhttps://www.drugs.com/sfx/acetaminophen-side-effects.html . I never realised that paracetamol was this nasty. I know to avoid overdose, but thought it realtively safe

  2. Cheryl Weeks  

    My doctor has recently taken me of Ibesartin for the same reason! I have had a dramatic hearing loss in one ear over the past 8 months. The other ear has dropped slightly too. I have had an MRI to rule out any sinister cause but it came back clear. So I am off Ibesartin for a 2 week period to see if my hearing improves. Unfortunately in most cases I have been told that the hearing may not come back. 🙁

Leave a Reply

Your email address will not be published. Required fields are marked *